MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.5MM DRILL BIT/QC/GOLD/180MM; BIT, DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.5MM DRILL BIT/QC/GOLD/180MM; BIT, DRILL
Model Number 310.23
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot.27-apr-2021: a dhr review was not performed for this pi.This lot was manufactured by elmira.Please reassign this task to the correct group.28-apr-2021: part number: 310.23-us, lot number: 32p8990, part manufacture date: 08-jan-2020, manufacturing location: (b)(4), part expiration date: n/a, nonconformance noted: n/a, dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 2.5mm drill bit/qc/gold/180mm product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device history batch null, device history review: this lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, patient underwent a tibial plateau revision due to non-union.Last night during a tibial plateau revision nonunion case, we were drilling through a medial proximal tibia plate, we were drilling a 2.5 gold drill bit and when drilling, before we would place the screw in, the tip of the drill bit broke off inside the patient.The physician determined that drill bit would be left in the patient, it would be more damage then good to try to go and get it when there is already addition amount of hardware in the proximal tibia.There was no case delay, no patient harm, other than leaving the drill bit within the patient.(b)(6) hospital would like to see if this product number had a history of breakage.Concomitant device reported: unknown tibial plate (part# unknown; lot# unknown; quantity) unknown screw (part# unknown; lot# unknown; quantity: 1).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).

Brand Name
2.5MM DRILL BIT/QC/GOLD/180MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11852683
Report Number2939274-2021-02451
Device Sequence Number3911079
Product Code HTW
UDI-Device Identifier10886982186263
UDI-Public(01)10886982186263
Combination Product (Y/N)N
Initial Reporter StateCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number310.23
Device Catalogue Number310.23
Device Lot Number32P8990
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2021
Initial Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;